MAUDE Adverse Event Report: KARL STORZ SE & CO. KG GRASPER FORCEPS DOUBLE ACTION JAW 3FR X 38CM; SEMI -RIGID GRASPER

KARL STORZ SE & CO. KG GRASPER FORCEPS DOUBLE ACTION JAW 3FR X 38CM; SEMI -RIGID GRASPER
Model Number 11510C
Medical Device Problem Codes Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufactors complaint:(b)(4).Investigation on-going.Product requested but not yet received.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.
 
Event or Problem Description
The grasper forceps is used to remove a balloon inside a fetal airway after the balloon is punctured.In this case the balloon was puncture (normal practice) but balloon was left in because the grasper was broken.Balloon will be removed once the fetus is delivered by ent.Potential harm to fetus as fetus will now have to have a procedure once born to remove the balloon that we were not able to remove due to the broken forceps.The broken piece did not happen inside the fetus but it did occur inside the uterus and amniotic fluid.X rays were not used to verify grasper piece as x-ray's aren't recommended in pregnancy.The grasper was processed as per canadian hospital sterilization standards.The grasper forceps was inserted inside the fetal trachea for removal of balloon, attempt was made to grasp the balloon by surgeon.The grasper was repositioned and when it was opened to try and grasp the balloon again the little piece below the teeth appeared to malfunction and would not open the teeth on the grasper.Grasper was removed from the uterus and balloon was puncture with needle and left in.On inspection after the procedure the grasper forceps still not reopen.
 
Additional Manufacturer Narrative
Per manufacture investigation findings, the product was produced in may 2019.The product is a class 1 with no ifu.The joints of the jaw are completely deformed and broken off which shows high force.Per the findings due to the high force, the joint retainers were sheared off the joint pin.There will be no corrective action as there was no systematic deviation found during investigation.

Brand Name
GRASPER FORCEPS DOUBLE ACTION JAW 3FR X 38CM
Common Device Name
SEMI -RIGID GRASPER
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188100
MDR Report Key15886114
Report Number9610617-2022-00305
Device Sequence Number17455558
Product Code HET
UDI-Device Identifier04048551050958
UDI-Public4048551050958
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K951343
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11510C
Device Catalogue Number11510C
Device Lot NumberOY
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age32 YR
Patient SexFemale